Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
serato

The quest for a clear skin

Hi,

My name is Javi, although you can call me serato since that's the name I registered with :)

I'm 18, just started college this year in Madrid, Spain. I'm 80kg (175lbs for most of you guys) and 1.85m tall (6'2"!). So here's my story:

"I've had acne for about 5-6 years, although it hasn't been much of an issue until this last year. Before that I would just wash my face once daily, then moved to twice daily. Last year I was noticing an increase in the amount of acne so I looked for some information and stumbled upon this website. I started the regimen but it didn't make any big difference: I guess it was the time when my skin was progressively increasing the oil secretion. So I went to the derm and he gave me Duac and minocycline for 1.5 months, then dropped the mino and gave me Differine. As of today I'm washing my face in the morning and applying Differine, washing again at noon and applying Duac+Differine and finally washing again before going to sleep and applying Differine.

This regimen pretty much sucks because I waste like an hour a day doing this crap and I still have to be extremely careful to keep my skin clean (no hair gel, wash hair twice daily, no touching my face, etc.). And the worst thing is that when I'm about to recover from the previous previous breakout, another 4-5 pimples and 1-2 cysts come in and screw it up."

So in a nutshell even though it's not severe, I'm sick and tired of having acne.

Anyway, today my derm said since we've tried it all, I can start with Accutane, or the most widely distributed form here, which is called Isdiben (from Isdin which is a well-reputed Spanish skin lab). He's prescribed 40mg of isotretinoin daily, that is 20mg twice a day.

Since I'm already using a retinoid (adapalene in Differine), I'm hoping my initial breakout won't be that bad (dear lord...). I also hope I can make it through the 4 months without flamethrowing my face (just kidding...).

I have to go to my insurance company to get some papers tomorrow and the druggist said he'd have the pills tomorrow too, so at noon I'll be taking my first pill.

I'll keep this updated and I hope you give feedback to help me go through this.

Thank you all for being there!

Share this post


Link to post
Share on other sites

Week 1:

I started with no active cysts (some were healing but they didn't hurt anymore). A couple of cysts and about 10 smaller zits have appeared. I'm not sure whether one of the cysts was an insect bite though because it was very big (lol). I tend to pop them so the zits are pretty much gone and the insect bite/cyst is the only one that's still hurting a little.

Scarring doesn't seem too much of an issue so far, I guess we'll see about that later on.

Until 5 days in I noticed no dryness, but now my face is peeling off a little (not cracking though). My lips however now require chapstick every 30min. They haven't bled yet.

I'm still washing my face 3 times a day and using Duac topical gel (benzoyl peroxide (5%) + clindamycin -an antibiotic-) once daily. I will continue to do so if my face doesn't crack, or until I have been clear for over a week.

Share this post


Link to post
Share on other sites

hey javi,

im glad to hear you started accutane! Im on day 48 and its been going well for me so far. My advice to you (unless told otherwise by your derm) would be to start to peel off of the topicals. You really dont need to be using any kind of topical while on accutane because it is plenty potent enough. The farther you get into your course the more sensitive your skin will get and the chances are that by week 2 you're face will probably react badly to the topicals. It might get really red and over irritated or it might cause you to break out more. So i would say you can probably get by using duac and differin your first week but other than that i would say stay away from them. All you need is a good cleanse and moisturizing twice a day. 3 times is too much, as you will find out accutane dries you the hell out. And dont be to worried about the IB, just think of it as like the right of passage to clear skin. A necessary evil if you will. Best of luck on your course bro.

Share this post


Link to post
Share on other sites

Thanks for your support! I already dropped the differine on day1 so I'm just left with duac now, I hope I can get rid of it soon too. Ultimately I want to be able not to have to use any topicals, so soon I'll start experimenting with myself to see how I react to less and less duac, until I'm off of it.

Share this post


Link to post
Share on other sites

yeah, as said i'd come off the topicals. my doctor today told me if i did topicals while on acne i was going to be doing nothing but drying my skin and accutane will push everything out pleanty fast.

best of luck on your course <3

Share this post


Link to post
Share on other sites

I promise I'll try to drop duac asap but the consequences scare me a little.

A small update though, I had to run today because I was late to an appointment and even though I ran like 0.5miles or so to get there, half way there my calves started aching bad time. I'm pretty athletic and this is unusual, is it possible that Accutane has something to do with it?

Share this post


Link to post
Share on other sites

I was using Differin and Duac topicals before starting Accutane as well. When my derm put the prescription on my hands, he told me to stop everything I was doing and just wash my face gently with my fingertips and a gentle cleanser twice a day (I prefer Cetaphil) and moisturize twice a day with, making sure my day moisturizer had at least an SPF of 30. I was a little freaked out. It is bizarre to just stop everything all together, and I was a bit scared of what would happen, but I did it anyway.

Nothing happened. :) Plus, it only takes me two seconds to get ready for bed. :D

Share this post


Link to post
Share on other sites

Hey there!

Thanks for your replies.

Week 2:

No new cysts around, just a few pimples! As of right now I have no active spot meaning I can touch my face without it hurting. I have a few red marks left from my last zits but I hope again they'll slowly fade away. I have dropped Duac so I'm just washing and moisturizing right now. Like Emeny said, this is such a time saver!

Besides my face feels awesome because it's not covered with a layer of fat + a tight layer of dried topical which didn't get absorbed. My lips are drying out like mad though, so I use chapstick every 30min or so that they don't bleed. My face is quite dry too, and I'm getting nosebleeds every now and then.

I'm hitting the gym no problem (not less strong or sore joints) so that initial muscular is gone I believe.

Overall I'm really happy I started Accutane, and I'm less than 3 weeks in!

Share this post


Link to post
Share on other sites

Thanks again for the replies!

Week 3:

OK, this week started fine, but now it's turned into my worst nightmare (too much drama in that sentence, lol). Right now I have 2 BIG cysts (one on each cheek, beautiful symmetry, huh?), the likes of which I had never seen before. I don't know if it's because I was doing so well and there's a contrast, or because they're that big, but people are actually asking me what's up with my face. Heck, a teacher asked I got into fight !

But I'm actually pretending they're not there, not thinking about it, and I'm not too worried. The biggest problem is PAIN, because they're like deep down the skin and talking and smiling (what I do all day ;) ) hurts a lot.

But... I'm thinking ahead and how damn fine my skin will look soon.

Oh, and dryness is getting worse by the time too. My forearms got so dry the skin peeled , so I had scabs all over them. I took care of it though. My lips are not that dry anymore, they have acquired a new texture which in the mirror looks like plastic, but doesn't require all that much chapstick.

Anyway... I can't wait to be clear once and for all!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×